# SDR 2012FA0000326

- Difficulty date: April 24, 2012
- Submitted: May 18, 2012
- Operation: General aviation
- Aircraft: N5959A
- Make and model: Cirrus SR20
- Aircraft serial: 1526
- Engine: Cont IO360ES
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Tube
- Part number: 655241
- Condition: Chafed
- Location: Nr 3 Cylinder
- Part time: 622 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ACFT DEPARTED GTU AND SHORTLY AFTER, THE PILOT EXPERIENCED A ROUGH RUNNING ENGINE.  THE PILOT ELECTED TO RETURN TO THE AIRPORT IMMEDIATELY.  REMOVED TOP COWLING, NOTICED THAT NR 1 AND 5 INTAKE TUBES, WHERE THEY ATTACH TO THE CYLINDER HEAD WAS CHAFED AND BROKEN.  AFTER FURTHER INVESTIGATION, NOTICED THAT NR 1 AND 5 INTAKE TUBES MIGHT BE CHAFING AS WELL.  REMOVED ALL 3 INTAKE TUBES AND REPOSITIONED THE TUBES TO BE IN THE CERTER OF THE COLLAR THAT HOLDS THEM TO THE CYLINDER.  PROBABLE CAUSE IS THAT THE INTAKE TUBE WAS NOT CENTERED IN THE HOLD DOWN COLLAR WHICH OVER TIME THE TUBE CHAFED AGAINST THE COLLAR AND THEN EVENTUALLY BROKE.
